Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 29, 2001, 3:11 PM EDT for Hancock County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2001, 3:11 PM EDT (19:11 UTC)
- Expired
- May 29, 2001, 4:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 158 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:25 PM EDT | Hail 0.75 | Van Buren, OH | Dime size hail was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 291912 SVRCLE OHC063-292000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 311 PM EDT TUE MAY 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN OHIO... * UNTIL 400 PM EDT * AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF VAN BUREN...OR ABOUT 10 MILES SOUTHWEST OF BOWLING GREEN...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANLUE VAN BUREN FINDLAY ARCADIA REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ LOMBARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:30 AM EDT, 5 hours 41 minutes earlier.
Area forecast discussion, May 29, 9:30 AM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH ISSUED BY WEATHER SERVICE BUFFALO NY 930 AM EDT TUE MAY 29 2001 BUFFALO WILL ISSUE MID MORNING UPDATE AS THE BACKUP OFFICE TODAY. WILL BE MAKING SOME CHANGES TO THE PUBLIC PACKAGE FOR THE WESTERN PORTION OF THE STATE. AT THIS TIME SKIES ARE SUNNY IN WRN OHIO. HOWEVER...BASED ON FORECAST SOUNDINGS...AIR MASS WILL QUICKLY DESTABILIZE DUE TO COLD MID LEVEL ATMOSPHERE. MODELS DO SHOW THAT LOWER ATMOSPHERE WILL DRY OUT A BIT. HOWEVER...THE SOUNDINGS DO INDICATE INCREASED CLOUD CLOUD COVER AND SCATTERED RAIN SHOWERS...THE RUC-40 06Z RUN REINFORCES THAT IDEA...AND THE DAY-ONE SEVERE WEATHER OUTLOOK FROM SPC SUGGESTS THAT A GOOD PORTION OF THE STATE IS IN THE GENERAL TSTM AREA. I CANT RULE THAT OUT SO I WILL MENTION SLGT CHC TSTM AS WELL. THE ERN ZONES LOOK OK FOR NOW. TEMPERATURE FORECASTS LOOK GOOD FOR ALL ZONES. ??/COMMENTS CALL SOOON. .CLE... .OH...NONE .PA...NONE. WFO BUF
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:03 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.